MAUDE Adverse Event Report: ST. JUDE MEDICAL ADVISOR VL, SENSOR ENABLED CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL ADVISOR VL, SENSOR ENABLED CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D-AVSE-DF20-V1525
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident device entrapment and catheter damage could not be conclusively determined.
 
Event or Problem Description
During an atrial fibrillation procedure, when mapping of the left atrium was being performed on the ensite, the catheter entered the left ventricle and became entangled in the chordae tendineae and the papillary muscles, and the catheter could not be removed from there.Torque was applied to the catheter by viewing through the echocardiogram, the catheter was pulled into the sheath, and pacing was applied with the catheter being moved, but the catheter could not be removed.The patient was moved to an operating room in the cardiovascular surgery unit and the catheter was removed by thoracoscopy and a valvuloplasty was performed for torn papillary muscles.It was found that the chordae tendineae and the papillary muscles were torn off and entangled.The catheter was disposed of at the hospital.
 
Event or Problem Description
During an atrial fibrillation procedure, when mapping of the left atrium was being performed on the ensite, the catheter entered the left ventricle and became entangled in the chordae tendineae and the papillary muscles, and the catheter could not be removed from there.Torque was applied to the catheter by viewing through the echocardiogram, the catheter was pulled into the sheath, and pacing was applied with the catheter being moved, but the catheter could not be removed.The patient was moved to an operating room in the cardiovascular surgery unit and the catheter was removed by thoracoscopy and a valvuloplasty was performed for torn papillary muscles.It was found that the chordae tendineae and the papillary muscles were torn off and entangled.The catheter was disposed of at the hospital.There were no performance issues or damage to the catheter.

Brand Name
ADVISOR VL, SENSOR ENABLED CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11078388
Report Number3005334138-2020-00607
Device Sequence Number1257324
Product Code DRF
UDI-Device Identifier05415067027283
UDI-Public05415067027283
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberD-AVSE-DF20-V1525
Device Catalogue NumberD-AVSE-DF20-V1525
Device Lot Number7379820
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient Weight86